Sorry if I'm wrong here, but I dont understand why everyone keeps saying that it's dangerous to go through withdrawals whether it be from a taper or coldturkey even off of high amounts. I have been for several years trying to taper off of the methadone I was taking (with a doctors help)and did tons and tons of research and all the literature said it was not dangerous. The only things that are dangerous to withdrawal from are alcohol, benzodiazipines, ultram, and barbituarates, but not from opiates. I even was forced to take addiction classes to get my prescript
ion for the Suboxone paid for by medicaid and we talked alot about
it and I was told by the specialists that it is not dangerous, it just makes you feel like you are dying, but you wont. But sometimes you do become dehydrated but thats why they tell you to force down lots of fluid. And if it was dangerous, then going to the ER with withdrawals would get you alot more attention, but usually they just rehydrate you and give you a prescript
ion for clonidine and/or valium, and treated like dirt the whole time no matter what your excuse is. But telling people that it's dangerous is kinda misleading, sometimes the best thing to do is stay at home, drink lots and lots of water, gatoraide, 7up and broth, take lots of hot showers and/or baths, and just wait it out, find something to keep your mind busy like watching movies. And, sleep is always to last thing to return, that can take months before one starts to actually get some sleep. Even when I switched from the methadone to the Suboxone I was forced to withdrawal for 48 hours, and I lived through it, never was I told that it was dangerous. And the last thing one would wanna do during detoxing is go to the ER where you have to more then likely wait hours and hours to be seen where you have lay on an uncomfortable bed when you feel like you could crawl out of your skin, to be treated like a street addict by the nurses, where they talk bad about
you when they go out of the room to the other nurses and doctors. Then the doctor comes in and talks to you badly and makes you feel like garbage (the chances of that not happening is pretty slim but sometimes you will find a caring doctor) then your sent home still feeling uncomfortable. Now I have never been through the ER with withdrawals (never had a reason and I hardly ever suffered from withdrawals) but I have met countless people who told me this same story and read alot of forums where it happened to them. I just feell ike if one can hold down some water then the will be fine, unless one has a heart issue or some other huge medical issue then yes, it could be dangerous, but for someone who's basically healther with no heart issues, then they should be fine. but it's always one's choice, and I agree that this should be under the care of a doctor, especailly the one who has you on the pills to began with so they can prescribe you meds to make you somehwat comfortable, and they should makesure your able to check your blood pressure daily if they gave you clonidine.
correct me if I'm wrong, alot of the time I am.
26 years old, single mother of 2 children, 7 year old girl and 9 year old boy
DX-Lower back pain, Arthiritis, Migraines, Raynald's Phenomenon, Depression, Anxiety/Panic Disorder, Bipolar Disorder, Pancreatic Divisum, Chronic Pancreatitas, Fibromyalgia
Meds- Suboxone 16-24mg daily, Cymbalta 60mg, 100mg Lyrica, Ventolin Albuterol Inhaler, Advair, Imitrex 100mg, Ibprofen 800mg, Phenergan 25mg, Hydroxizine 25mg, Biofreeze
Surgeries- Gallbladder removed 1998, Stent in Pancreas 2003, marsupilized bartholin gland cyst, countless upper GI scopes and ERCPs
Pets- 3 degus named Pricilla, Aster, and Shorty, one female rat named Sassy, one male rat named Squeeky who's brother died on 4/18/09 and was replaced by a baby female Guinea pig name Rosalina, a baby black emperor scorpian, and a corn snake named Precious
"Never go to a doctor's office whose plants has died."